MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 12; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY FRANCE SAS - 3003895575 CORAIL2 LAT COXA VARA SIZE 12; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Model Number 3L93712
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Distress (2329); Discomfort (2330); Deformity/ Disfigurement (2360); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
It was reported that the patient complained of hip pain.Xrays were obtained and shown to be a asr cup that has been recalled.A blood test was completed and shown to have high metal ions in his blood work.A mri and ct were ordered to show he had a pseudo tumor.Intra-op would indicate that was true.There was metalosis, and blackening of tissue in his hip.Cultures and specimen were sent off for further testing.The cup was removed, the hip was debrided, irrigated and a new cup was placed.After trialing using a 40 mm head and poly it was determined this patient had a stable hip with full range of motion.Catalog and lot numbers are not available due to an upgrade in the hospitals software.No op report was available.The original surgeon that did the primary has past away several years ago.No other information is available from what has been stated.Doi: (b)(6) 2009 - dor: (b)(6) 2021 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Initial reporter occupation: lawyer.
 
Event or Problem Description
Litigation records received.In addition to what previously alleged, records alleges discomfort, injuries, emotional distress, disability, disfigurement and economic damages.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient had revision due to progressive pain, swelling, workup including bone , showed elevated cobalt and chromium levels.Patient gad pseudutumor seen on ct imagery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
Pfs and medical records received.Pfs has no new allegation.After review of medical records patient was revised due to failed left hip metal on metal with pseudotumor.Operative notes indicate swelling, and edema, upon incision of the it band and gluteal fascia, a large amount of fluid was encountered, which was a serious turbid green fluid.There was some corrosion material at the base of the trunnion.
 
Additional Manufacturer Narrative

Brand Name
CORAIL2 LAT COXA VARA SIZE 12
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR   69801
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12000512
Report Number1818910-2021-12694
Device Sequence Number11037540
Product Code KWA
UDI-Device Identifier10603295168898
UDI-Public10603295168898
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K042992
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3L93712
Device Catalogue Number3L93712
Device Lot Number2375915
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/25/2022
08/19/2022
08/24/2022
09/19/2022
09/22/2022
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/26/2022
08/24/2022
08/24/2022
09/22/2022
09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 62; ASR UNI FEMORAL IMPL SIZE 55; CORAIL2 LAT COXA VARA SIZE 12; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR; UNK HIP FEMORAL STEM CORAIL; UNK HIP ACETABULAR CUP ASR; UNK HIP FEMORAL HEAD METAL ASR; UNK HIP FEMORAL SLEEVE ASR; UNK HIP FEMORAL STEM CORAIL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight143 KG